Let be an arbitrary bounded linear transformation of a Hilbert space into itself. We investigate classes of contractions for which the spectral radius of the product is less than one. The main result gives a collection of necessary and sufficient conditions for when is multiplicatively perturbed by compact contractions . We also give either necessary or sufficient conditions for perturbation by other classes of Hilbert space contractions, such as those that include the symmetries (e.g., involutions, unitary operators, self-adjoint, normal and normaloid contractions) or the orthogonal projections (e.g., nonnegative contractions).
Cite this article
P. C. M. Vieira, C. S. Kubrusly, Multiplicative Perturbation by Contractions and Uniform Stability. Z. Anal. Anwend. 26 (2007), no. 4, pp. 391–406DOI 10.4171/ZAA/1331